Georgia, 2009Damaging Wind in Georgia, May 27, 2009
May 27, 2009 · NWS TAE · 1 event in 1 county or zone
An evening thunderstorm on the 27th produced strong winds that downed trees in Berrien County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An evening thunderstorm on the 27th produced strong winds that downed trees in Berrien County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at May 27, 2:41 PM EST, 4 hours 24 minutes earlier.
Area forecast discussion, May 27, 2:41 PM EST, 4 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
341 PM EDT WED MAY 27 2009
...DRIER WEATHER COMING FOR THE WEEKEND...
.SYNOPSIS...CONVECTION HAS BEEN SLOW TO DEVELOP IN THE WAKE OF THE
DEPARTING UPPER VORT OVER SERN GA AND NERN FL. HOWEVER...ACTIVITY IS
RAPIDLY DEVELOPING ACROSS THE FL PANHANDLE AND SE AL AHEAD OF THE
UPSTREAM SHORT WAVE TROUGH. THE STEERING FLOW IS MOVING THIS
ACTIVITY DUE EWD AND LIKELY TO CATEGORICAL COVERAGE IS EXPECTED OVER
OUR CENTRAL AND WRN FL ZONES (AND SE AL) FOR THE BALANCE OF THE DAY.
FURTHER W...WE SEE A LARGE MCS MOVING OFF THE UPPER TX COAST.
CORFIDI VECTORS INDICATE THAT THIS SHOULD DIP SEWD ACROSS THE WRN
GULF AND NOT BE A FACTOR IN OUR WX. LOOKING AT THE BIGGER PICTURE...
POSITIVELY TILTED TROUGH EXTENDS FROM THE UPPER MS VALLEY SWWD INTO
THE CENTRAL PLAINS. THE ASSOCIATED COLD FRONT EXTENDS FROM LOW
PRESSURE OVER LOWER MI SWWD TO ERN AND SRN TX.
&&
.SHORT TERM...TONIGHT THROUGH FRI NIGHT.
INCLUDED A REST OF TODAY PERIOD FOR THE SWRN HALF OF THE AREA TO
MORE ADEQUATELY ADDRESS RADAR TRENDS. THE WEAK UPSTREAM SHORT WAVE
WILL WORK ITS WAY EWD TO OUR SERN ZONES AND THE FAR ERN GULF BY
AROUND 00Z. EXPECT CONVECTION TO DROP OFF FAIRLY QUICKLY AFTER
SUNSET. THIS IS SUPPORTED BY THE LATEST (12Z) WRF. WE ARE
FORECASTING AREAS OF FOG TO DEVELOP OVER THE SERN ZONES FROM AAF TO
TLH TO MGR AND POINTS SE.
THE COLD FRONT THAT PROMISES TO BRING THE MUCH ANTICIPATE DRYING
TREND FOR THE WEEKEND WITH BE PUSHING ACROSS AL ON THU. THE DEEPEST
MOISTURE WILL BE OVER THE ERN ZONES BUT THE CLOSING
FRONT...STEEPENING MID LEVEL LAPSE RATES...AND DECENT LOWER LEVEL
DEW POINT DEPRESSIONS WILL ENHANCE CONVECTION OVER THE WRN ZONES AS
WELL. SPC HAS OUR NWRN ZONES OUTLOOKED FOR A SLIGHT RISK FOR SEVERE
STORMS WITH HAIL AND DAMAGING WIND GUSTS THE PRIMARY THREAT. POPS
ARE IN THE 50-60 PERCENT RANGE ACROSS THE REGION.
THE FRONT WILL BEGIN CROSSING THE FORECAST AREA THU NIGHT WITH DRIER
AIR MOVING IN BEHIND IT. THIS WILL BE A SLOW FRONTAL PASSAGE...NOT
SURPRISING CONSIDERING THE TIME OF YEAR. POPS WILL RANGE FROM 20 W
TO 30 E FOR THU NIGHT AND FRI WITH SLIGHT CHANCE POPS LINGERING ONLY
ACROSS THE SERN FL BIG BEND ZONES BY FRI EVENING.
TEMPS THROUGH THE FORECAST PERIOD WILL SHOW LARGER DIURNAL RANGES
THAN RECENT DAYS. MAX TEMPS WILL BE NEAR NORMAL WITH MIN TEMPS
SLIGHTLY ABOVE.
.LONG TERM...SAT THROUGH WED.
GLOBAL GUIDANCE INDICATING SIMILAR UPPER LEVEL PATTERNS TO START OUT
THE UPCOMING WEEKEND. MAIN FEATURES WILL INCLUDE LONGWAVE RIDGING
ALONG AND WEST OF THE CONTINENTAL DIVIDE...AND DOWNSTREAM TROUGHING
ACROSS EASTERN CANADA AND THE EASTERN STATES. SECONDARY COLD FRONT
IS PROGGED TO PUSH INTO THE SOUTHEASTERN STATES SATURDAY MORNING AND
THEN WASH OUT SOUTH OF THE AREA BY SUNDAY. LATEST GFS IS VERY
SLUGGISH IN EXITING MID-LEVEL ENERGY AT THE BASE OF THE TROUGH AND
HANGS TROUGHING BACK INTO SOUTHEAST THROUGH SUNDAY. ECMWF IS
SIGNIFICANTLY MORE PROGRESSIVE IN EXITING THE TROUGH AXIS EASTWARD
THROUGH SATURDAY NIGHT...AND THIS SOLUTION IS IN LINE WITH THE
27/12Z GFS ENSEMBLE MEAN. WILL LEAN THE FORECAST FOR SUNDAY CLOSER
TO THIS LATTER SOLUTION WHICH WILL ALLOW FOR MORE STACKED RIDGING
AND TEMPS A BIT HIGHER THAN THE MEX WOULD SUGGEST. GETTING A BIT
LATE IN THE YEAR FOR A TRUE FRONTAL PASSAGES...HOWEVER SINCE ALL
GLOBAL GUIDANCE IS IN AGREEMENT...HAVE A HARD TIME NOT BASING THE
GRIDS ON THIS SCENARIO. THANKS TO THIS LATE SEASON FROPA...THE
UPCOMING WEEKEND SHOULD BE MUCH DRIER AND POTENTIALLY WARMER THAN
WHAT HAS BEEN EXPERIENCED AS OF LATE.
SUBTROPICAL RIDGE AXIS SETS UP OVER OR JUST SOUTH OF THE AREA FOR
THE FIRST PART OF THE WORK WEEK. WITH NO SIGNIFICANT UPPER LEVEL
RIDGING OR TROUGHING TO SPEAK OF...CONDITIONS SHOULD BE RATHER CLOSE
TO CLIMO WITH HIGHS IN THE LOWER 90S...AND SLIGHT/CHANCE POPS ASSOC
WITH DIURNAL SHOWERS AND STORMS.
&&
.MARINE...TONIGHT THROUGH MON.
GENERALLY LIGHT S-SW WINDS CAN BE EXPECTED UNTIL FRONTAL PASSAGE
WHEN WINDS WILL SHIFT TO THE W AND INCREASE. WE COULD SEE A BRIEF
PERIOD OF EXERCISE CAUTION CONDITIONS LATE FRIDAY INTO FRIDAY NIGHT
BEHIND THE COLD FRONT. WINDS WILL THEN REMAIN RELATIVELY LOW THROUGH
MUCH OF THE WEEKEND. THIS COMBINED WITH A LACK OF CONVECTION SHOULD
MAKE FOR A GOOD BOATING WEEKEND ACROSS THE NE GULF.
&&
.AVIATION...SCATTERED SHOWERS CONTINUE TO DEVELOP ACROSS THE WESTERN
PORTIONS OF THE REGION. WITH THE SEA BREEZE INLAND NOW...IT IS
EXPECTED THAT PFN WILL REMAIN RAIN FREE THROUGHOUT THE AFTERNOON.
WILL CONTINUE TEMPOS THROUGHOUT THE AFTERNOON INLAND AS CONVECTION
SPREADS EASTWARD. DUE TO CONTINUE ABUNDANT LOW LEVEL MOISTURE...
EXPECT ANOTHER ROUND OF LOW CIGS/VSBYS TONIGHT...ESPECIALLY AT TLH
AND VLD. EVEN WITHOUT ADDITIONAL RAINFALL...IT IS EXPECTED THAT
SATURATED SOILS WILL CONTRIBUTE TO FOG FORMATION. SHOULD SEE ANY
RESTRICTIONS RETURN TO VFR BY 15Z ACROSS THE REGION WITH SCATTERED
STORMS DEVELOPING TOWARD THE END OF THE TAF CYCLE.
&&
.FIRE WEATHER...NO CONCERNS OVER THE NEXT FEW DAYS. WILL SEE LOWER
RH OVER THE WEEKEND...BUT CURRENT FORECAST KEEPS US FROM REACHING
RED FLAG CRITERIA...EVEN ACROSS N FL.
&&
.HYDROLOGY...THE CHOCTAWHATCHEE RIVER IS NEAR CREST AT CARYVILLE
THIS AFTERNOON. POST CREST RECESSION WILL BE VERY SLOW WITH THE
STAGE NOT FORECAST TO DROP BELOW FLOOD STAGE UNTIL MON MORNING.
DOWNSTREAM AT BRUCE...THE RIVER CONTINUES TO RISE STEADILY AND IS
STILL ON TRACK REACH FLOOD STAGE THIS AFTERNOON...AND MODERATE FLOOD
STAGE BY EARLY FRI MORNING. ELSEWHERE ACROSS THE HSA...THE CHIPOLA
AT ALTHA IS JUST ABOUT TO REACH ACTION STAGE BUT SHOULD CREST JUST
ABOVE IT. STAGES ARE RISING STEADILY ON THE OCHLOCKONEE RIVER WITH
THOMASVILLE LESS THAN A FOOT BELOW ACTION STAGE. WE ARE ALSO SEEING
RISES ON THE LOWER FLINT FROM ALBANY DOWNSTREAM.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 68 88 68 88 66 / 30 50 30 30 10
PANAMA CITY 73 85 71 86 69 / 20 40 20 20 10
DOTHAN 70 88 68 88 66 / 30 50 20 20 05
ALBANY 69 88 68 88 64 / 30 60 20 20 10
VALDOSTA 68 87 68 88 65 / 30 60 30 30 10
CROSS CITY 69 87 70 88 66 / 30 60 30 40 20
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GM...NONE.
&&
AVIATION/FIRE WX...GODSEY
LONG TERM...MROCZKA
REST OF DISCUSSION...WOOL
Hazardous weather outlook, May 27, 4:22 AM EST, 14 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
522 AM EDT WED MAY 27 2009
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-281000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
522 AM EDT WED MAY 27 2009 /422 AM CDT WED MAY 27 2009/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP
TODAY AND TONIGHT. A FEW OF THE STORMS MAY BE STRONG AND PRODUCE VERY
HEAVY RAINFALL THAT CAN CAUSE LOCALIZED FLOODING...FREQUENT
LIGHTNING...WIND GUSTS TO 40 MPH ALONG WITH SMALL HAIL.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
SCATTERED TO NUMEROUS AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS CAN BE EXPECTED ACROSS THE REGION THROUGH THURSDAY. A
FEW OF THE STORMS MAY BE STRONG. A COLD FRONT WILL PUSH THROUGH THE
REGION FRIDAY WHICH WILL BRING AN END TO THE DAILY SHOWERS AND
THUNDERSTORMS AT LEAST THROUGH THE WEEKEND.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.
CAMP
In the hours before
Special weather statement, May 27, 1:34 PM EST, 5 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
234 PM EDT WED MAY 27 2009
ALZ068-FLZ009-271915-
GENEVA-HOLMES-
134 PM CDT WED MAY 27 2009
...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR GENEVA AND HOLMES
COUNTIES...
* UNTIL 215 PM CDT
AT 131 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHEAST OF HOWELLS...OR 13 MILES WEST
OF GENEVA...MOVING NORTHEAST AT 20 MPH.
DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
85-GIBBS
Special weather statement, May 27, 2:04 PM EST, 5 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
304 PM EDT WED MAY 27 2009
FLZ008>010-271945-
COASTAL WALTON-HOLMES-WASHINGTON-
204 PM CDT WED MAY 27 2009
...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR HOLMES...WALTON AND
WASHINGTON COUNTIES IN THE FLORIDA PANHANDLE...
* UNTIL 245 PM CDT
AT 203 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES WEST OF BONIFAY...MOVING NORTHEAST AT
15 MPH.
DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
85-GIBBS
Special weather statement, May 27, 2:36 PM EST, 4 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
336 PM EDT WED MAY 27 2009
FLZ011-272015-
JACKSON-
236 PM CDT WED MAY 27 2009
...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR SOUTHERN JACKSON
COUNTY...
* UNTIL 315 PM CDT
AT 235 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES SOUTHEAST OF MARIANNA...MOVING EAST AT
10 MPH.
DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
38-GODSEY
Special weather statement, May 27, 3:40 PM EST, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
440 PM EDT WED MAY 27 2009
GAZ155-272130-
SEMINOLE-
440 PM EDT WED MAY 27 2009
...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR SEMINOLE COUNTY IN
SOUTHWEST GEORGIA...
* UNTIL 530 PM EDT
AT 436 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF DONALSONVILLE...MOVING EAST
AT 15 MPH.
DIME SIZE HAIL IS POSSIBLE WITH THIS STORM.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
85-GIBBS
Special weather statement, May 27, 4:57 PM EST, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
557 PM EDT WED MAY 27 2009
GAZ127>129-131-272245-
IRWIN-TIFT-TURNER-WORTH-
557 PM EDT WED MAY 27 2009
...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR IRWIN...TIFT...TURNER
AND WORTH COUNTIES IN SOUTH GEORGIA...
* UNTIL 645 PM EDT
AT 556 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTH OF POULAN...OR 7 MILES NORTHEAST OF
SYLVESTER...MOVING EAST AT 15 MPH.
DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
85-GIBBS
Special weather statement, May 27, 4:59 PM EST, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
559 PM EDT WED MAY 27 2009
GAZ121>124-272245-
CALHOUN-CLAY-RANDOLPH-TERRELL-
559 PM EDT WED MAY 27 2009
...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR CALHOUN...CLAY...
RANDOLPH AND TERRELL COUNTIES...
* UNTIL 645 PM EDT
AT 558 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF EDISON...OR 11 MILES SOUTH
OF CUTHBERT...MOVING EAST AT 15 MPH.
DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
85-GIBBS
Thunderstorm Wind, Berrien
- When
- May 27, 7:05 PM EST
- Where
- Berrien County, 1.4 mi ESE of New Lois
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 31.075, -83.237
Several trees were blown down across Webb Drive west of Ray City. One tree fell on an unoccupied vehicle.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Ohio, May 27, 2009$3.3 million · 50 kt wind · 8 events
- Flash Flood and Hail in California, May 27 to 29, 2009$1.8 million · 1.5 in hail · 20 events
- Hail and Damaging Wind in Texas, May 27 to 28, 2009$1.0 million · 1.75 in hail · 6 events
- Hail and Damaging Wind in Alabama, May 27, 2009$60,000 · 1 in hail · 3 events
- Flash Flooding in Virginia, May 27, 2009$39,000 · 9 events
- Flash Flood and Hail in Arkansas, May 27, 2009$50,000 · 0.75 in hail · 3 events
- Damaging Wind in Pennsylvania, May 27, 2009$50,000 · 50 kt wind · 1 event
- Flash Flooding and Hail in Texas, May 27, 2009$20,000 · 1.75 in hail · 5 events
- Flash Flooding and Hail in Texas, May 27, 2009$1,000 · 4 in hail · 19 events
- Tornado and Flash Flood in Ohio, May 27, 2009$20,000 · EF0 · 3 events
- Damaging Wind in Arizona, May 27, 2009$20,000 · 52 kt wind · 1 event
- Flash Flooding in Indiana, May 27, 2009$17,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 168901.